Facebook Pixel
EmpowHER Guest

Recently diagnosed with Hypothyroidism and given meds but they aren't working what do I do now?

By Anonymous October 27, 2011 - 8:01am
Rate This

I am currently taking Levothyroxin 100MCG. Over 30 yrs ago I was given a partial hysterectomy due to endrometrosis, I am now 60 yrs old and I have gained 50 pounds and am considered obese, (5'4" and weigh 175 lbs) I feel tired, depressed, and irritable much of the time. I try counting calories and eat about 1300 a day. I walk a mile or two on good days but lately just too tired to do it. When the weather is warm I would go to the pool and exercise and swim a few laps but had to force myself to go. I am not a lazy person and I don't like my shape, or lack of energy. What can I do?

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,
Thank you for your question and welcome to EmpowHer. Hypothyroidism and weight gain is a common side effect as your thyroid is the operating mechanism of your metabolism. Hypothyroidism is when your thyroid levels are not producing enough of the hormone.
Medication is usually a common treatment especially since you are over 50 years old. Talk to your physician about your medication. They may be able to change your dosage. You should also be so proud of yourself about keeping healthy by watching your calorie intake and exercising. You are commended and keep it up as the endorphins that your body is producing while you are exercising will help with the depression.
Please visit our page on hypothyroidism for more information here http://www.empowher.com/condition/hypothyroidism/treatments.

Certainly, follow up with your doctor for your medications and keep us posted on the results.


October 27, 2011 - 10:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Hypothyroidism Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!